A case of idiopathic colitis developed after barium enema

Jong Hoo Lee, Hyo Jong Kim, Han Soo Kim, Jong Wook Hong, Jae Young Jang, Ki Deuk Nam, Nam Hoon Kim, Sang Kil Lee, Kwang Ro Joo, Seok Ho Dong, Byung Ho Kim, Young Woon Chang, Joung Il Lee, Rin Chang, Yoon Hwa Kim

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

It has been reported that colitis may be associated with intrarectally administered drugs or chemicals. Colonotoxicity may results from conventional medical therapy, herbal or other illicit drugs, contrast materials, and detergents. Clues that a colitis may be due to an intrarectally administered agent include perianal excoriation, segmental distal colitis due to a concentration gradient from enema administration, and recent diagnostic or therapeutic administration of high risk solutions such as hypertonic contrast agents or detergent enemas. Barium is a highly viscous contrast agent that is insoluble in water. Barium enemas are usually very safe. Also, no case report of barium-induced chemical colitis has been reported yet. We report a case of chemical colitis with colonic stricture occurring after the barium enema for diagnostic purpose.

Original languageEnglish
Pages (from-to)159-163
Number of pages5
JournalThe Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi
Volume47
Issue number2
Publication statusPublished - 2006 Feb

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint Dive into the research topics of 'A case of idiopathic colitis developed after barium enema'. Together they form a unique fingerprint.

  • Cite this

    Lee, J. H., Kim, H. J., Kim, H. S., Hong, J. W., Jang, J. Y., Nam, K. D., Kim, N. H., Lee, S. K., Joo, K. R., Dong, S. H., Kim, B. H., Chang, Y. W., Lee, J. I., Chang, R., & Kim, Y. H. (2006). A case of idiopathic colitis developed after barium enema. The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi, 47(2), 159-163.